Alert archive / Oregon / Freeze Warnings in 2011
Freeze Warning 37, NWS Medford, OR
NWS Medford, OR issued this freeze warning at Dec 22, 2011, 2:04 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 22, 2011, 10:00 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2011, 2:04 PM PST (22:04 UTC)
- In effect from
- Dec 22, 2011, 10:00 PM PST
- Expired
- Dec 23, 2011, 9:00 AM PST
- In force
- 11 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1897 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -188 m²/s²
- 0-3 km storm-relative helicity
- -122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
253 WWUS76 KMFR 222204 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 204 PM PST THU DEC 22 2011 ORZ021-231200- /O.UPG.KMFR.FZ.A.0029.111223T0800Z-111223T1700Z/ /O.NEW.KMFR.FZ.W.0037.111223T0600Z-111223T1700Z/ /O.NEW.KMFR.FZ.A.0030.111224T0800Z-111224T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...NORTH BEND...COQUILLE 204 PM PST THU DEC 22 2011 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST FRIDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * TEMPERATURES: LATER THIS EVENING INTO FRIDAY MORNING LOW TEMPERATURES WILL BE 28 TO 32 DEGREES. SIMILAR READINGS ARE EXPECTED FRIDAY NIGHT INTO SATURDAY MORNING. * LOCATIONS INCLUDE: NORTH BEND...COOS BAY...COQUILLE AND MYRTLE POINT. * IMPACTS: LOCAL ICY CONDITIONS MAY DEVELOP ON ROADS. UNPROTECTED WATER PIPES COULD FREEZE AND BURST. SENSITIVE VEGETATION MAY BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-024-026-029>031-231200- /O.CON.KMFR.AS.Y.0005.000000T0000Z-111225T1800Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ALTAMONT...KLAMATH FALLS...BEATTY...BLY... SPRAGUE RIVER...LAKEVIEW 204 PM PST THU DEC 22 2011 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. * SYNOPSIS: HIGH PRESSURE WILL HOLD OVER THE REGION THROUGH SUNDAY MORNING WITH A STRONG LOW LEVEL INVERSION. LIGHT WINDS ARE EXPECTED IN THE VALLEYS WITH POOR VENTILATION AND TRAPPED POLLUTANTS. * IMPACTS: AIR QUALITY WILL BE DEGRADED. * LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...LAKEVIEW... GRANTS PASS...MEDFORD...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...SPRAGUE RIVER. * THE SOUTH END OF THE ROGUE VALLEY NEAR ASHLAND HAS HAD SUFFICIENT WINDS TODAY TO BE REMOVED FROM THE AIR STAGNATION ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT POLLUTION MAY INCREASE DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA. && $$ SPILDE
1 follow-up statement
263 WWUS76 KMFR 231111 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 311 AM PST FRI DEC 23 2011 ORZ021-231915- /O.CON.KMFR.FZ.W.0037.000000T0000Z-111223T1700Z/ /O.CON.KMFR.FZ.A.0030.111224T0800Z-111224T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...NORTH BEND...COQUILLE 311 AM PST FRI DEC 23 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * TEMPERATURES: LOW TEMPERATURES WILL RANGE BETWEEN 28 AND 32 DEGREES EARLY THIS MORNING. SIMILAR READINGS ARE EXPECTED TONIGHT INTO SATURDAY MORNING. * LOCATIONS INCLUDE: NORTH BEND...COOS BAY...COQUILLE AND MYRTLE POINT. * IMPACTS: LOCAL ICY CONDITIONS MAY DEVELOP ON ROADS. UNPROTECTED WATER PIPES COULD FREEZE AND BURST. SENSITIVE VEGETATION MAY BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-024-026-029>031-231915- /O.CON.KMFR.AS.Y.0005.000000T0000Z-111225T1800Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ALTAMONT...KLAMATH FALLS...BEATTY...BLY... SPRAGUE RIVER...LAKEVIEW 311 AM PST FRI DEC 23 2011 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. * SYNOPSIS: HIGH PRESSURE WILL HOLD OVER THE REGION THROUGH SUNDAY MORNING WITH A STRONG LOW LEVEL TEMPERATURE INVERSION. LIGHT WINDS ARE EXPECTED IN THE VALLEYS WITH POOR VENTILATION AND TRAPPED POLLUTANTS. * IMPACTS: AIR QUALITY WILL BE DEGRADED. * LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...LAKEVIEW... GRANTS PASS...MEDFORD...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...SPRAGUE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT POLLUTION MAY INCREASE DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Dec 22, 9:18 AM PST, 4 hours 46 minutes earlier.
Area forecast discussion, Dec 22, 9:18 AM PST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
918 AM PST THU DEC 22 2011
.DISCUSSION...AN UPPER LEVEL RIDGE AXIS IS OVER THE AREA THIS
MORNING WITH 1041MB SURFACE HIGH PRESSURE CENTERED EAST OF THE
CASCADES. A THERMAL TROUGH IS ALSO LOCATED JUST OFF THE COAST.
THIS LED TO OFFSHORE FLOW OVERNIGHT KEEPING THE MID/UPPER SLOPES
AND RIDGES BREEZY....VERY DRY AND MILDER OVERNIGHT COMPARED TO THE
MUCH COLDER VALLEYS. PATCHY LOW STRATUS EXISTS OVER THE UMPQUA
BASIN THIS MORNING...BUT THESE WILL ERODE AND JUST SOME HIGH
CLOUDS WILL MOVE ACROSS THE CWA THE REST OF THE DAY. ANOTHER COLD
NIGHT IS EXPECTED OVER THE VALLEYS TONIGHT WITH OFFSHORE FLOW
EXPECTED TO RELAX. NO SIGNIFICANT WEATHER SYSTEMS WILL IMPACT THE
AREA UNTIL CHRISTMAS DAY WHEN A FRONT WILL ARRIVE AT THE COAST.
RIGHT NOW...IT APPEARS AS IF MOST PRECIPITATION WITH THIS FEATURE
WILL REMAIN ALONG AND WEST OF THE CASCADES.
&&
.AVIATION...A SMALL PATCH OF FOG/LOW CLOUDS EXISTS RIGHT NEAR
GRANTS PASS THIS MORNING WITH AN AREA OF IFR STRATUS IN THE
UMPQUA BASIN. THE REMAINDER OF THE AREA IS VFR. EXPECT IFR TO
BREAK VFR AT KRBG BY 19-20Z. VFR IS EXPECTED TO LAST MOST OF
TONIGHT...BUT PATCHES OF IFR FOG/LOW CLOUDS MAY REDEVELOP IN
SECTIONS OF THE UMPQUA BASIN AGAIN.
&&
.PREV DISCUSSION... /ISSUED 347 AM PST THU DEC 22 2011/
DISCUSSION...STRONG HIGH PRESSURE REMAINS OVER THE PACIFIC
NORTHWEST WITH OFFSHORE WINDS AND COLD DRY AIR IN PLACE.
TEMPERATURES ACROSS THE REGION THIS MORNING ARE SOME OF THE
COLDEST IN THE COUNTRY RIGHT NOW. THE COLD SPOT IS CURRENTLY
ACROSS NORTHERN KLAMATH AND LAKE COUNTIES WHERE SOME READINGS HAVE
FALLEN JUST BELOW ZERO.OVER THE WEST SIDE SOME AREAS HAVE DIPPED
INTO THE UPPER TEENS NEAR MEDFORD...OTHERWISE 20S ARE FAIRLY
COMMON WITH 30S TOWARD THE COAST. DUE TO THE TIGHT EAST-WEST
PRESSURE GRADIENT SOME COASTAL AREAS ARE BEING IMPACTED BY THE
EAST WINDS AND TEMPERATURES HAVE BEEN WARMER IN THESE AREAS.
LIKEWISE FOR THE INLAND HIGHER ELEVATIONS.
THE MODELS HAVE TAKEN A 180 ON THE FRIDAY FRONT WITH ALL
SOLUTIONS NOW KEEPING THE COAST AND UMPQUA DRY. WE'VE THEREFORE
REMOVED THE POPS FROM THE FORECAST AND ARE FAVORING COOLER LOWS
THERE. HAVE LET THE FREEZE WATCH FOR LATE TONIGHT THROUGH FRIDAY
MORNING RIDE AND EXPANDED IT ACROSS MUCH OF ZONE 21.
THE NEXT FRONT IS STILL ADVERTISED TO COME THROUGH CHRISTMAS DAY
AND THE FEELING IS THAT IT'LL BE FAIRLY DRY AND WILL NOT CREATE
MUCH OF AN IMPACT TO TRAVEL. THIS SYSTEM WILL ALLOW FOR MIXING OF
THE LOW LEVEL INVERSION. REMAINING FORECAST LEFT IN TACT WITH AN
ACTIVE WESTERLY FLOW SHAPING UP AND LIKELY TO PROVIDE PERIODS OF
RAIN AND SOME HIGHER MOUNTAIN SNOW FROM MID TO LATE NEXT WEEK.
COULD BE FAIRLY WET AT THE COAST TUESDAY THROUGH WEDNESDAY.
STAVISH
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
ORZ021.
HIGH SURF ADVISORY FROM 4 PM FRIDAY TO 4 AM PST SATURDAY FOR
ORZ021-022.
AIR STAGNATION ADVISORY UNTIL 10 AM PST SUNDAY FOR
ORZ023-024-026-029-031.
CA...NONE.
PZ...HIGH SURF ADVISORY FROM 4 PM FRIDAY TO 4 AM PST SATURDAY FOR
PZZ310.
SPILDEHazardous weather outlook, Dec 22, 5:22 AM PST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 522 AM PST THU DEC 22 2011 ORZ021-221700- SOUTH CENTRAL OREGON COAST- 522 AM PST THU DEC 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST TODAY. A FREEZE WATCH IS ALSO IN EFFECT BEGINNING LATE TONIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FREEZE WATCH WILL BE IN EFFECT UNTIL FRIDAY MORNING. A HIGH SURF ADVISORY WILL THEN BE IN EFFECT FROM 4 PM FRIDAY UNTIL 4 AM SATURDAY. PLEASE SEE THE COASTAL HAZARD MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ORZ022-221700- CURRY COUNTY COAST- 522 AM PST THU DEC 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A FROST ADVISORY REMAINS IN EFFECT FOR SHELTERED INLAND VALLEYS WITH TEMPERATURES 36 DEGREES OR LOWER UNTIL 9 AM PST TODAY. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH SURF ADVISORY IS IN EFFECT FROM 4 PM FRIDAY UNTIL 4 AM SATURDAY. PLEASE SEE THE COASTAL HAZARD MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ORZ023-024-026-029>031-221700- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 522 AM PST THU DEC 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON AND SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT AN AIR STAGNATION ADVISORY REMAINS IN EFFECT THROUGH TONIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE AIR STAGNATION ADVISORY WILL BE IN EFFECT UNTIL 10 AM PST SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 2:04 PM PST | Freeze Watch | MFR | Coos, Curry, Douglas | 24 hr |
| Dec 22, 2:45 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.